Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Feb 20, 2021, 2:33 PM EST. It took effect at Feb 20, 2021, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2021, 2:33 PM EST (19:33 UTC)
- In effect from
- Feb 20, 2021, 7:00 PM EST
- Expired
- Feb 21, 2021, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
688 WHUS72 KTBW 201933 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 233 PM EST Sat Feb 20 2021 GMZ850-853-856-870-873-876-211500- /O.NEW.KTBW.SC.Y.0007.210221T0000Z-210221T1500Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 233 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt expected along with seas up to 5 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...From 7 PM this evening to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
483 WHUS72 KTBW 211456 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 956 AM EST Sun Feb 21 2021 GMZ850-853-856-870-873-876-211600- /O.EXP.KTBW.SC.Y.0007.000000T0000Z-210221T1500Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 956 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Winds across the area have slackened however they remain robust and small craft should exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 2:30 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 20, 2:30 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
230 PM EST Sat Feb 20 2021
.DISCUSSION...
Upper level ridging above the Gulf region shifts out over the
Atlantic by late Sun as a long wave trough moves into the nation's
midsection...from the Great Lakes to the southern high plains. High
pressure centered in the lower Mississippi Valley eases east-
northeast...reaching the central eastern seaboard Sun night.
The atmosphere continues stable...dry...and on the cool side as
northerly flow slowly shifts to easterly Sun afternoon. Clear to
mostly clear skies prevail into tonight but then enough moisture
begin to return for a few to scattered clouds to slip in from the
east and south during Sun. Residual seas on the Gulf still have a
slight onshore component but these are on the decrease and have
allowed the high risk of rip currents to drop off.
Mon through next Sat: The long wave trough tracks across the eastern
US then out over the Atlantic by early Tue. Flat ridging builds back
across the Gulf region with nearly zonal flow. A series of short
wave troughs traverse the northern tier of states although the last
one drops far enough south to push a cold front to just north of FL
for next weekend. The eastern seaboard high pressure slides east
as a cold front accompanying the upper trough treks across the
eastern states Mon and Mon night then exits east. High pressure
centered in the central and south plains moves through the
southeast US and reaches the Atlantic coastal waters mid week. The
high pressure continues with an eastward movement while ridging
back to the Gulf of Mexico.
The front will bring some showers and possibly a thunderstorm or two
Mon afternoon and into the overnight hours. Otherwise the forecast
stays dry. Temperatures begin above normal Mon...dip to near or just
below normal Tue...the gradually warm through the week.
&&
.AVIATION...
20/18Z TAFs. VFR. OCNL FEW-SCT CU/SC. NE winds diminish slightly
over night then become E AFT 14-15Z.
&&
.MARINE...
The exercise caution winds of this afternoon will pick up slightly
tonight with an advisory on the Gulf until Sun morning. Winds then
diminish as they veer around as high pressure-cold front-high
pressure move across the waters.
&&
.FIRE WEATHER...
While drier air has worked in the RH stay above critical values. Both
20 foot and transport winds remain robust with some high dispersions
Sun and Mon.
&&
.Preliminary Point Temps/PoPs...
TPA 50 73 60 78 / 0 0 0 40
FMY 53 77 62 82 / 0 0 0 30
GIF 49 72 58 81 / 0 0 0 40
SRQ 49 75 60 80 / 0 0 0 30
BKV 42 72 53 80 / 0 0 0 40
SPG 54 70 62 76 / 0 0 0 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 7 PM this evening to 10 AM EST Sunday
for Coastal waters from Bonita Beach to Englewood FL out 20
NM-Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Waters from Bonita Beach to Englewood FL out
20 to 60 NM-Waters from Englewood to Tarpon Springs FL out
20 to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
09/RKRThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:02 AM EST | Small Craft Advisory | TBW | 3 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.